Alert archive / Florida / Flash Flood Warnings in 2006

Flash Flood Warning 5, NWS Miami, FL

September 2, 2006Miami-Dade County, Florida

NWS Miami, FL issued this flash flood warning at Sep 2, 2006, 2:04 PM EDT for Miami-Dade County, Florida. It was in force for 116 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2006, 2:04 PM EDT (18:04 UTC)
Expired
Sep 2, 2006, 4:00 PM EDT
In force
116 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 22 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 3:30 PM EDTHEAVY RAIN 0Opa-Locka, FLTORRENTIAL RAINS CAVED IN A ROOF IN OPA LOCKA DESTROYING DINING ROOM, BEDROOM, AND EXTENSIVE WATER DAMAGE. REPORTED BY WFOR CHANNEL 4 AND MIAMI HERALD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KMFL 021805
FFWMFL
FLC086-022000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
204 PM EDT SAT SEP 2 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA

* UNTIL 400 PM EDT

* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOLPHINS
  STADIUM...OPA-LOCKA...MIAMI LAKES...MIAMI SHORES...EL PORTAL...
  LITTLE HAITI...LIBERTY CITY...HIALEAH...HIALEAH GARDENS AND CAROL
  CITY

MIAMI INTERNATIONAL AIRPORT RECEIVED 3.21 INCHES OF RAIN FROM 1 TO   
2 PM. THIS WILL CAUSE FLASH FLOODING IN THE CITY INCLUDING WATER IN 
SOME HOUSES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DONT DROWN

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REMEMBER...TURN
AROUND...DONT DROWN

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO A SAFER LOCATION IMMEDIATELY.

LAT...LON 2568 8036 2567 8028 2576 8021 2594 8019
      2595 8037

$$

TINGLER
2 follow-up statements
000 
WGUS72 KMFL 021852
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT SAT SEP 2 2006

FLC086-022000-
MIAMI-DADE FL-
248 PM EDT SAT SEP 2 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR
NORTHEASTERN MIAMI-DADE COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. MIAMI INTERNATIONAL AIRPORT RECIEVED 3.21 INCHES FROM 1 TO 2 
PM AND 0.63 FROM 2 TO 3 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOLPHINS
STADIUM...OPA-LOCKA...MIAMI LAKES...MIAMI SHORES...EL PORTAL...LITTLE
HAITI...MIAMI SPRINGS...LIBERTY CITY...HIALEAH...HIALEAH GARDENS AND
CAROL CITY

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 2568 8036 2567 8028 2576 8021 2594 8019
      2595 8037

$$

TINGLER
000 
WGUS72 KMFL 022001
FFSMFL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT SAT SEP 2 2006

FLC086-022007-
MIAMI-DADE FL-
357 PM EDT SAT SEP 2 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM EDT FOR NORTHEASTERN
MIAMI-DADE COUNTY...

THE HEAVY RAIN THAT PROMPTED THE WARNING HAS DIMINISHED CONSIDERABLY 
AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 400 PM. 
LIGHT TO MODERATE RAIN WILL HOWEVER CONTINUE UNTIL ABOUT 430 PM WHEN 
IT WILL END BUT STREETS MAY CONTINUE TO HAVE HIGH WATER FOR THE NEXT 
COUPLE OF HOURS UNTIL FURTHER DRAINING ENSUES. NO SERIOUS FLOODING 
HAS 
LAT...LON 2568 8036 2567 8028 2576 8021 2594 8019
      2595 8037

$$

KOB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:37 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 2, 9:37 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
937 AM EDT SAT SEP 2 2006

.UPDATE...THE MIAMI SOUNDING THIS MORNING SHOWS A VERY MOIST
ENVIRONMENT IN PLACE ACROSS THE AREA...WITH A PWAT OF 2.10 INCHES.
H5 TEMP IS -7.5C...AND STABILITY INDICES SUGGEST ANOTHER ACTIVE
AFTERNOON TAKING SHAPE WITH NUMEROUS THUNDERSTORMS EXPECTED TO
DEVELOP ACROSS THE AREA. THE LOCAL AREA REMAINS TO THE EAST OF A
BROAD TROUGH SET UP ACROSS THE GULF OF MEXICO...SO A SOUTHWEST
LOW/MID LEVEL FLOW CONTINUES. EXPECT STORMS TO AFFECT THE GULF
COAST AND INTERIOR BY EARLY AFTERNOON THEN MOVE TOWARDS THE EAST
COAST METROPOLITAN AREAS THROUGHOUT THE AFTERNOON INTO THE EVENING.

MAIN CONCERN IS FOR LOCALLY HEAVY RAINFALL DUE TO THE MOIST
AIRMASS IN PLACE. ALTHOUGH THE MIAMI SOUNDING WOULD SUGGEST WINDS
GENERALLY UNDER 30 MPH IN STORMS...SURROUNDING SOUNDINGS TAKEN
FROM KEY AND TBW SHOW A LITTLE MORE DRIER AIR IN THE LOW/MID
LEVELS...AND THIS SHOULD ADVECT INTO MAINLAND SOUTH FL THIS
AFTERNOON AND POSSIBLY ALLOW A FEW OF THE STORMS TO CONTAIN GUSTY
WINDS AS INHERITED HAZARDOUS WEATHER OUTLOOK MENTIONED...SO WE
OPTED TO KEEP THIS MENTION IN THE MORNING UPDATE. INHERITED HIGH
POPS LOOK GOOD...SO NO SIGNIFICANT CHANGES WILL BE MADE TO THE
FCST THIS MORNING. /GREGORIA

&&

.PREV DISCUSSION...
DISCUSSION...SURFACE HIGH PRESSURE CURRENTLY OVER EXTREME SOUTH
FLORIDA WILL GRADUALLY MOVE NORTH TO THE LAKE OKEECHOBEE REGION
LATER SUNDAY AND THEN CONTINUE MOVING NORTH TO CENTRAL FLORIDA
LATER MONDAY. THEN AS A STRONG SHORT WAVE MOVES INTO THE GULF OF
MEXICO TUESDAY NIGHT INTO WEDNESDAY, THE SURFACE RIDGE MOVES BACK
INTO SOUTH FLORIDA FOR THE TIME PERIOD WEDNESDAY THROUGH SATURDAY.
STEERING FLOW REMAINS LIGHT BUT FROM THE SOUTHWEST TODAY BECOMING
SOUTHEAST MONDAY AND THEN BACK TO THE SOUTHWEST WEDNESDAY. BOTH
TODAY AND SUNDAY ARE GOING TO BE FAIRLY WET WITH PWATS ABOVE
2.25. A MID/UPPER LOW AROUND 25N 72W WILL MOVE TO JUST SOUTHEAST
OF THE CWA BY SUNDAY WHICH WILL AID IN THE AMOUNT OF PRECIP WITH
UPPER LEVEL DIVERGENCE. THEN BY MONDAY, THE PWATS DROP TO AOB 2
INCHES BY MONDAY, WHICH MEANS THE POPS WILL BE CLOSER TO NORMAL
THROUGH THE WEEK. HAVE WENT ALONG WITH THE MAVMOS FOR NOW WITH 80
PERCENT POPS OVER THE CENTRAL AND EAST MAINLAND, 70 PERCENT SAME
AREAS SUNDAY AND THEN LOWERING TO 60 PERCENT MONDAY AND THEN 40-50
PERCENT TUESDAY ON. THE MAIN CHANGE FROM THE PREVIOUS PACKAGE WILL
BE TO INCREASE THE POPS TODAY.

AVIATION...EXPECT VFR CONDITIONS OVERNIGHT AT ALL TERMINALS...
HOWEVER WITH DEEP SWLY FLOW REMAINING IN PLACE THERE SHOULD BE AT
LEAST A FEW SHOWERS DEVELOPING ACROSS THE GULF OF MEXICO DURING
THE OVERNIGHT HOURS WHICH MAY APPROACH KAPF VERY LATE TONIGHT.
STORMS SHOULD FIRE JUST INLAND ALONG WEST COAST SEA BREEZE BY
MIDDAY SATURDAY AND MOVE EAST TOWARDS THE EAST COAST TERMINALS IN
THE EARLY AFTERNOON. MODELS HINT AT EAST COAST SEA BREEZE
DEVELOPING EARLY TOMORROW AFTERNOON AS WELL AND THIS MAY FIRE
ADDITIONAL STORMS THAT IMPACT THE EAST COAST TERMINALS AS WELL.

MARINE...WINDS WILL BE PRIMARILY SOUTH TO SOUTHEAST 10 KNOTS OR
LESS BECOMING MORE SOUTHEAST BY MONDAY AS THE RIDGE MOVES NORTH.
SEAS WILL BE 2 FEET OR LESS OUTSIDE OF CONVECTION.

FIRE WEATHER...NO CONCERNS HERE.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

57
Hazardous weather outlook, Sep 2, 9:19 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
919 AM EDT SAT SEP 2 2006

FLZ063-066>075-031330-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
919 AM EDT SAT SEP 2 2006

...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON...
...HIGH RISK OF LIGHTNING THIS AFTERNOON...
...GUSTY WINDS AND LOCALIZED FLOODING POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: AN UNSTABLE AIRMASS AND SEA BREEZE DEVELOPMENT ON
BOTH COASTS WILL CAUSE SCATTERED TO NUMEROUS THUNDERSTORMS TO
DEVELOP THIS AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING IS
POSSIBLE IN ANY THUNDERSTORM.

WIND: WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE STRONGEST
THUNDERSTORMS THIS AFTERNOON.

FLOODING: LIGHT STEERING FLOW WILL RESULT IN VERY SLOW MOVING
THUNDERSTORMS THIS AFTERNOON. WHEN COMBINED WITH THE MOIST TROPICAL
AIRMASS IN PLACE, THIS MAY LEAD TO URBAN FLOODING AND FLOODING OF
POOR DRAINAGE AREAS, PARTICULARLY ACROSS INTERIOR AND EASTERN
SECTIONS OF SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NUMEROUS THUNDERSTORMS ARE POSSIBLE ON SUNDAY, WITH A GRADUAL
IMPROVEMENT THROUGH THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

TINGLER

In the hours before

Special weather statement, Sep 2, 1:52 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT SAT SEP 2 2006

FLZ068-021835-
PALM BEACH EASTERN-
152 PM EDT SAT SEP 2 2006

...LINE OF THUNDERSTORMS APPROACHING METRO PALM BEACH COUNTY...

A LINE OF THUNDERSTORMS FROM ABOUT 10 MILES EAST OF CANAL POINT TO
WELLINGTON TO DEERFIELD BEACH IS MOVING NORTHEAST AT ABOUT 15 MILES
AN HOUR. THIS LINE OF THUNDERSTORMS WILL BE MOVING INTO METRO PALM
BEACH COUNTY...AFFECTING BOCA RATON, DELRAY BEACH AND
BOYNTON BEACH BY 2 PM EDT, LAKE WORTH AND WEST PALM BEACH BY 215 PM
EDT, AND RIVIERA BEACH, JUNO BEACH AND JUPITER FROM 215 TO 230 PM
EDT.

DANGEROUS LIGHTNING STRIKES AND GUSTY WINDS TO 40 MPH WILL ACCOMPANY
THESE THUNDERSTORMS AS THEY MOVE THROUGH ALONG WITH VERY HEAVY RAINS
AND POSSIBLE URBAN FLOODING. MOTORISTS IN METRO PALM BEACH COUNTY
SHOULD DRIVE WITH INCREASED CAUTION AS THESE STORMS MOVE THROUGH.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 2:23 PM EDTSpecial Marine WarningMFL67 min

Nearby

Flash Flood Warnings in Florida, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.